Jump to content
Important Survey - Please Participate ×

Zolpidem and Valium taper


[je...]

Recommended Posts

I am in the final taper of Valium.  I've taken Zolpidem (Ambien) for several years only as needed.  During the taper I've taken Ambien much less often.  However, when I occasionally awake in the early part of sleep, or have an "energy spurt" when it's bedtime, there have been occasions when I take Ambien, or a half of Ambien.  Now, I wake up the next day and feel AWFUL (as in more depressed - am still on Welbutrin) and experience a rebound in my Valium taper/withdrawal.  Who has this, why does it happen, and what are your best words of advice?  Thank you.
Link to comment
Share on other sites

Ambien interacts with the GABA receptors much like a benzo. So you are really messing with the taper by taking that. I would try to find something else (perhaps an OTC sleep aid like diphenhydramine?) if you have to have something. But really it is much better to just tough it out if at all possible.
Link to comment
Share on other sites

Thanks Meowie.  I was thinking it was monkeying around with the brain chemicals.  I do try to not take it but, for example, one night I was still up at 2AM and WIDE awake.  We do have Benadryl in the medicine cabinet and I should take my own advice and use lavender oil and/or Bach's Rescue Remedy, too.  I've always had a bit of trouble sleeping in my adult life. I was first diagnosed with depression due to early morning awakening and am still on that depression med but look forward to discontinuing that in 2017.  I'm glad I joined this site to see the successful outcomes and the realization that pills don't fix everything!
Link to comment
Share on other sites

Jeaner--I totally get that about the early-morning wakenings. I took amitryptiline for 35 years for that very reason--every time I started waking in the early morning, I would up my dose, figuring that depression was kicking in again. Then cut the dose back down when things smoothed out. I thought it worked pretty well, but obviously I still wasn't sleeping well as I often took a powerful sleep benzo (flurazepam).

 

I still wake up in the middle of the night, in fact almost always now. But I don't wake up depressed or anxious, and I just read until I feel sleepy again. Since reading more about segmented sleep I don't consider it that unusual. If you can let go of the anxiety around it, I think you will find it isn't hard to get back to sleep.

Link to comment
Share on other sites

I am in the final taper of Valium.  I've taken Zolpidem (Ambien) for several years only as needed.  During the taper I've taken Ambien much less often.  However, when I occasionally awake in the early part of sleep, or have an "energy spurt" when it's bedtime, there have been occasions when I take Ambien, or a half of Ambien.  Now, I wake up the next day and feel AWFUL (as in more depressed - am still on Welbutrin) and experience a rebound in my Valium taper/withdrawal.  Who has this, why does it happen, and what are your best words of advice?  Thank you.

You are playing with fire and will lose big time. Taper off of that damn ambien pill from hell. You are destroying your GABA receptors with every pill.

Link to comment
Share on other sites

×
×
  • Create New...